Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes jaw and hip pain when diagnosed with dermatomyositis?

Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3478 Questions

default
Posted on Mon, 22 Aug 2016 in Skin Hair and Nails
Question: I am currently being treated for Dermatomyositis and take 300 mg Plaquenil 35 mg prednisone and 20 mg methotreaxte.
Lab work over the last 4 months shows increasing platelets and Wbc with high neutrophils. Currently platelets 389, WBC 14.1 Neutrophils 11.1 with immature granulocytes 0.1.
Newest symptoms are bad jaw and hip joint pain. Continuous overheating and sweating with night sweats.
Could this be caused by my meds or should i be concerned about CML?
doctor
Answered by Dr. Kathy Robinson 3 hours later
Brief Answer:
prednisone can cause some of this

Detailed Answer:
Hello and thank you for your question.
Prednisone can cause the elevated white blood counts and elevated platelets. The overheating and night sweats are not likely caused by your medications. You will need physical exam along with blood tests and urine tests to look for infection. You will also need your thyroid checked.
I would not jump to CML. There are many other conditions that may cause your findings and symptoms.
It would be best if you saw your doctor soon for an exam and some testing.
Please let me know if you have further questions.
Dr. Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kathy Robinson 3 minutes later
Hi thyroid function is fine. No infection as i do not have fever. Also have noticed abdominal bloating nelow ribs and pains both left and right side
doctor
Answered by Dr. Kathy Robinson 20 minutes later
Brief Answer:
prednisone can also mask fever

Detailed Answer:
Hello and thanks for the follow up.
I am glad you have had your thyroid checked, make sure you had a free T4 checked and not just a TSH .
I would still be concerned about infection. Prednisone is a major anti-inflammatory medication and can mask a fever.
There are a number of other autoimmune conditions such as lupus and rheumatoid arthritis that may occur in patients with dermatomyositis and these may also result in pain and heat intolerance.
In addition, Porphyria is a condition that may cause abdominal pain and heat intolerance, though it is quite rare.
Please let me know if you have further questions.
Dr. Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kathy Robinson 6 hours later
i have been tested for ANA and RA factor...both negative. i am awaiting results for H pylori.i have also tested negative for all auto antibodiea for DM but we are treating based on symptoms
doctor
Answered by Dr. Kathy Robinson 4 hours later
Brief Answer:
that is good

Detailed Answer:
It sounds like your doctors are doing a good job of taking care of you. If they begin to suspect CML as you mentioned initially, they may need to do a bone marrow biopsy but I do not suspect that based upon what you have told me so far. I am sure that your doctors will continue to follow your blood counts. I am sorry that you are having these symptoms and hope you get some clear answers soon.
Thank you for using Healthcare Magic
Dr. Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Rheumatoid arthritis

doctor1 MD

Hi. I am 37 years old and kabout two weeks ago I started getting swollen and painful feet, ankles hands and fingers. It is uncomfortable to walk. I...

doctor1 MD

I am on methotrexate .5 ml injections for rheumatoid arthritis and have noticed that I have had a strong odor eminating from either my urine or...

doctor1 MD

my mother,aged 72 suffering from eosinophilia and also a patient of rheumatoid arthritis has been prescribed Banocide Forte. 2 days after taking...

doctor1 MD

I am a patient suffering with rheumatoid arthritis and have lot of sleepless nights due to pains and take zolefresh 5 and 10 mg as per loss of...

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an...

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking...

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going...